Alert archive / California / Wind Advisories in 2007

Wind Advisory 147, NWS Los Angeles, CA

December 24, 2007

NWS Los Angeles, CA issued this wind advisory at Dec 24, 2007, 8:59 PM PST. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Dec 24, 2007, 8:59 PM PST (04:59 UTC)
Expired
Dec 25, 2007, 3:00 AM PST
In force
6 hr
Issued by
NWS Los Angeles, CA

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KLOX 250459
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
859 PM PST MON DEC 24 2007


...A HIGH WIND WARNING HAS BEEN ISSUED FOR THE MOUNTAINS AND
ADJACENT SOUTH COAST OF SANTA BARBARA COUNTY...

...HIGH WIND WARNINGS REMAIN IN EFFECT FOR LOS ANGELES AND
VENTURA COUNTIES...EXCLUDING THE ANTELOPE VALLEY THIS EVENING
THOUGH CHRISTMAS DAY...

...WIND ADVISORY HAS BEEN ISSUED FOR THE ANTELOPE VALLEY...

.THE COMBINATION OF STRONG SURFACE HIGH PRESSURE BUILDING INTO
THE GREAT BASIN...AND POWERFUL WINDS ALOFT WILL CREATE STRONG AND
DAMAGING NORTH TO NORTHEAST WINDS ACROSS THE MOUNTAINS OF SANTA
BARBARA COUNTY AND THE ADJACENT SOUTH COAST FOR THE OVERNIGHT
HOURS...AND STRONG NORTHEAST WINDS ACROSS MUCH OF VENTURA AND LOS
ANGELES COUNTIES OVERNIGHT INTO CHRISTMAS. DURING THE PEAK OF THE
EVENT...WIND GUSTS OVER 75 MPH ARE LIKELY IN THE MOUNTAINS...WITH
GUSTS TO 65 MPH IN THE VALLEYS...ACROSS COASTAL SECTIONS OF
VENTURA COUNTY...AND IN COASTAL SECTIONS OF LOS ANGELES COUNTY
BELOW PASSES AND CANYONS FROM THE HOLLYWOOD HILLS TO LEO CARRILLO
STATE PARK.

CAZ039-052-251100-
/O.UPG.KLOX.WI.Y.0146.000000T0000Z-071225T1100Z/
/O.EXB.KLOX.HW.W.0018.000000T0000Z-071225T1100Z/
SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS-
859 PM PST MON DEC 24 2007

...HIGH WIND WARNING IN EFFECT UNTIL 3 AM PST TUESDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT UNTIL 3 AM PST TUESDAY. THE WIND
ADVISORY IS NO LONGER IN EFFECT. 

AREAS OF NORTHWEST TO NORTH WINDS 30 TO 45 MPH WITH GUSTS TO OVER
70 MPH WILL PERSIST THROUGH EARLY TUESDAY MORNING. THE STRONGEST
WINDS WILL OCCUR BELOW THE PASSES AND CANYONS OF THE SANTA YNEZ
RANGE...INCLUDING GAVIOTA PASS...SAN MARCOS PASS AND MONTECITO.
WINDS WILL SLOWLY DIMINISH EARLY TUESDAY MORNING.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR
OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF
58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

CAZ053-054-251200-
/O.CON.KLOX.HW.W.0018.000000T0000Z-071226T0200Z/
VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
859 PM PST MON DEC 24 2007

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM PST TUESDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM PST TUESDAY. 

NORTH TO NORTHEAST WINDS OF 35 TO 50 MPH WITH GUSTS OVER 75 MPH
WILL CONTINUE THROUGH TUESDAY AFTERNOON...THEN WINDS WILL SLOWLY
DIMINISH.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR
OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF
58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

CAZ046-251200-
/O.CON.KLOX.HW.W.0018.000000T0000Z-071226T0200Z/
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
859 PM PST MON DEC 24 2007

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM PST TUESDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM PST TUESDAY. 

NORTH TO NORTHEAST WINDS WILL CONTINUE TO INCREASE OVERNIGHT TO
35 TO 50 MPH WITH GUSTS TO 75 MPH. WINDS WILL SLOWLY DIMINISH LATE
TUESDAY AFTERNOON.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR
OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF
58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

CAZ047-088-251200-
/O.CON.KLOX.HW.W.0018.000000T0000Z-071226T0200Z/
LOS ANGELES COUNTY VALLEYS-SANTA CLARITA VALLEY-
859 PM PST MON DEC 24 2007

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM PST TUESDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM PST TUESDAY. 

NORTH TO NORTHEAST WINDS WILL CONTINUE TO INCREASE OVERNIGHT 
TO 30 TO 40 MPH WITH GUSTS OVER 60 MPH...STRONGEST IN THE VICINITY
OF PASSES AND CANYONS. WINDS WILL SLOWLY DIMINISH LATE TUESDAY
AFTERNOON.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR
OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF
58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

CAZ044-045-251200-
/O.CON.KLOX.HW.W.0018.000000T0000Z-071226T0200Z/
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
859 PM PST MON DEC 24 2007

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM PST TUESDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM PST TUESDAY. 

NORTHEAST WINDS WILL CONTINUE TO INCREASE TO 30 TO 40 MPH WITH GUSTS
OVER 60 MPH...STRONGEST IN THE VICINITY OF PASSES AND CANYONS. WINDS WILL
SLOWLY DIMINISH LATE TUESDAY AFTERNOON.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR
OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF
58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

CAZ040-251200-
/O.CON.KLOX.HW.W.0018.000000T0000Z-071226T0200Z/
VENTURA COUNTY COAST-
859 PM PST MON DEC 24 2007

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM PST TUESDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM PST TUESDAY. 

NORTHEAST WINDS WILL CONTINUE TO INCREASE OVERNIGHT TO 30 TO 40
MPH WITH GUSTS TO 60 MPH. WINDS WILL SLOWLY DIMINISH LATE TUESDAY
AFTERNOON.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR
OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF
58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

CAZ041-251200-
/O.CON.KLOX.HW.W.0018.000000T0000Z-071226T0200Z/
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
859 PM PST MON DEC 24 2007

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM PST TUESDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM PST TUESDAY. 

AREAS OF NORTH TO NORTHEAST WINDS OF 30 TO 40 MPH WILL CONTINUE TO
INCREASE OVERNIGHT WITH GUSTS TO 60 MPH EXPECTED...STRONGEST IN THE
VICINITY OF PASSES AND CANYONS FROM THE HOLLYWOOD HILLS TO LEO
CARRILLO STATE PARK. WINDS WILL SLOWLY DIMINISH LATE TUESDAY
AFTERNOON.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR
OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF
58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

CAZ059-251100-
/O.NEW.KLOX.WI.Y.0147.071225T0459Z-071225T1100Z/
ANTELOPE VALLEY-
859 PM PST MON DEC 24 2007

...WIND ADVISORY IN EFFECT UNTIL 3 AM PST TUESDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM PST TUESDAY. 

NORTHWEST WINDS 30 TO 40 MPH WITH GUSTS OVER 50 MPH WILL CONTINUE
THROUGH EARLY TUESDAY...THEN WILL SLOWLY DIMINISH. WINDS WILL BE
STRONGEST IN THE WESTERN PART OF THE VALLEY NEAR THE FOOTHILLS.
STRONG WINDS WILL CAUSE AREAS OF BLOWING DUST AND SAND WHICH WILL
OCCASIONALLY REDUCE VISIBILITIES TO NEAR ZERO.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

BRUNO
1 follow-up statement
000 
WWUS76 KLOX 251059
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
259 AM PST TUE DEC 25 2007

...HIGH WIND WARNINGS HAVE BEEN EXTENDED UNTIL 9 AM THIS MORNING FOR
THE MOUNTAINS OF SANTA BARBARA COUNTY AND THE ADJACENT SOUTH COAST...

...HIGH WIND WARNINGS REMAIN IN EFFECT FOR LOS ANGELES AND VENTURA
COUNTIES...EXCLUDING THE ANTELOPE VALLEY THIS EVENING THROUGH
THE DAY...

.THE COMBINATION OF STRONG SURFACE HIGH PRESSURE BUILDING INTO
THE GREAT BASIN...AND POWERFUL WINDS ALOFT WILL CONTINUE TO 
BRING STRONG AND DAMAGING NORTH TO NORTHEAST WINDS TO THE
MOUNTAINS OF SANTA BARBARA COUNTY AND THE ADJACENT SOUTH COAST 
THROUGH MID MORNING. STRONG NORTH TO NORTHEAST WINDS WILL AFFECT
MOST OF VENTURA AND LOS ANGELES COUNTIES THROUGH THE DAY.
OCCASIONAL WIND GUSTS OVER 80 MPH ARE LIKELY IN THE
MOUNTAINS...WITH GUSTS OVER 65 MPH IN THE WINDIER LOCATIONS
IN THE VALLEYS...ACROSS COASTAL SECTIONS OF VENTURA COUNTY...AND
IN COASTAL SECTIONS OF LOS ANGELES COUNTY BELOW PASSES AND CANYONS
FROM THE HOLLYWOOD HILLS TO LEO CARRILLO STATE PARK.

CAZ059-251200-
/O.EXP.KLOX.WI.Y.0147.000000T0000Z-071225T1100Z/
ANTELOPE VALLEY-
259 AM PST TUE DEC 25 2007

...WIND ADVISORY WILL EXPIRE AT 3 AM PST EARLY THIS MORNING...

THE WIND ADVISORY WILL EXPIRE AT 3 AM PST EARLY THIS MORNING. 

WINDS HAVE DIMINISHED AND BECOME MORE LOCALIZED EARLY THIS
MORNING...SO THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE.

$$

CAZ039-052-251700-
/O.EXT.KLOX.HW.W.0018.000000T0000Z-071225T1700Z/
SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS-
259 AM PST TUE DEC 25 2007

...HIGH WIND WARNING NOW IN EFFECT UNTIL 9 AM PST THIS MORNING...

THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 9 AM PST THIS MORNING. 

AREAS OF NORTHWEST TO NORTH WINDS 30 TO 45 MPH WITH GUSTS TO OVER
75 MPH WILL PERSIST THROUGH MID MORNING. THE STRONGEST WINDS WILL
OCCUR BELOW THE PASSES AND CANYONS OF THE SANTA YNEZ RANGE...
INCLUDING GAVIOTA PASS...SAN MARCOS PASS AND MONTECITO. WINDS WILL
SLOWLY DIMINISH LATER THIS MORNING.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR
OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF
58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

CAZ053-054-251700-
/O.CON.KLOX.HW.W.0018.000000T0000Z-071226T0200Z/
VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
259 AM PST TUE DEC 25 2007

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM PST THIS
AFTERNOON...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM PST THIS AFTERNOON.

NORTH TO NORTHEAST WINDS OF 35 TO 50 MPH WITH GUSTS OVER 80 MPH
WILL CONTINUE THROUGH THIS AFTERNOON...THEN WINDS WILL SLOWLY
DIMINISH.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR
OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF
58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

CAZ046-251700-
/O.CON.KLOX.HW.W.0018.000000T0000Z-071226T0200Z/
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
259 AM PST TUE DEC 25 2007

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM PST THIS
AFTERNOON...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM PST THIS AFTERNOON.

NORTH TO NORTHEAST WINDS OF 35 TO 50 MPH WITH GUSTS OVER 75 MPH
WILL CONTINUE THROUGH THIS AFTERNOON...THEN WINDS WILL SLOWLY
DIMINISH.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR
OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF
58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

CAZ047-088-251700-
/O.CON.KLOX.HW.W.0018.000000T0000Z-071226T0200Z/
LOS ANGELES COUNTY VALLEYS-SANTA CLARITA VALLEY-
259 AM PST TUE DEC 25 2007

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM PST THIS
AFTERNOON...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM PST THIS AFTERNOON.

AREAS OF NORTH TO NORTHEAST WINDS WILL INCREASE TO 30 TO 40 MPH
WITH GUSTS OVER 65 MPH...WITH THE STRONGEST WINDS IN THE VICINITY
OF PASSES AND CANYONS. WINDS WILL SLOWLY DIMINISH LATE THIS
AFTERNOON.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR
OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF
58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

CAZ044-045-251700-
/O.CON.KLOX.HW.W.0018.000000T0000Z-071226T0200Z/
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
259 AM PST TUE DEC 25 2007

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM PST THIS
AFTERNOON...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM PST THIS AFTERNOON.

NORTHEAST WINDS WILL INCREASE TO 30 TO 40 MPH WITH GUSTS OVER 65 
MPH...WITH THE STRONGEST WINDS IN THE VICINITY OF PASSES AND
CANYONS. WINDS WILL SLOWLY DIMINISH LATE THIS AFTERNOON.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR
OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF
58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

CAZ040-251700-
/O.CON.KLOX.HW.W.0018.000000T0000Z-071226T0200Z/
VENTURA COUNTY COAST-
259 AM PST TUE DEC 25 2007

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM PST THIS
AFTERNOON...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM PST THIS AFTERNOON.

NORTHEAST WINDS WILL INCREASE TO 30 TO 40 MPH WITH GUSTS TO 60
MPH. WINDS WILL SLOWLY DIMINISH LATE THIS AFTERNOON.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR
OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF
58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

CAZ041-251700-
/O.CON.KLOX.HW.W.0018.000000T0000Z-071226T0200Z/
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
259 AM PST TUE DEC 25 2007

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM PST THIS
AFTERNOON BELOW PASSES AND CANYONS FROM HOLLYWOOD TO LEO CARRILLO
STATE PARK INCLUDING MALIBU...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM PST THIS AFTERNOON.

AREAS OF NORTH TO NORTHEAST WINDS OF 30 TO 40 MPH WITH GUSTS
TO 60 MPH WILL CONTINUE THROUGH THE DAY...STRONGEST IN AND BELOW
PASSES AND CANYONS FROM HOLLYWOOD HILLS TO LEO CARRILLO STATE
PARK. WINDS WILL SLOWLY DIMINISH LATE THIS AFTERNOON.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR
OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF
58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

BRUNO

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Dec 24, 7:00 PM PST, 1 hour 59 minutes earlier.

Area forecast discussion, Dec 24, 7:00 PM PST, 1 hour 59 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
700 PM PST MON DEC 24 2007

.UPDATE...HAVE ISSUED AN UPDATE TO RENDER CURRENT CONDITIONS AND
TRENDS. NORTH WIND ACCELERATED OVER THE NORTHERN HALF OF THE AREA
THIS AFTERNOON AND VTX INDICATED THE SOUTHERN LIMIT OF THE WIND LINE
THIS HOUR...WIND WILL CONTINUE TO ACCELERATE AND BECOME NORTHEAST
THIS EVENING AS THE HIGH PRESSURE BUILDS INLAND. HAVE ADJUSTED HIGH
WIND WARNING TIMING UP OVER THE ENTIRE AREA...OTHERWISE NO OTHER
CHANGES AT THIS TIME. HAVE ISSUED A HIGH SURF ADVISORY NORTH OF
POINT CONCEPTION. NORTHWEST SWELLS GENERATED BY A DISTANT STORM WILL
ARRIVE IN THE COASTAL WATERS EARLY TUESDAY MORNING AND SURF 10 TO 12
FEET WILL BUILD ALONG EXPOSED NORTHWEST FACING SHORES.

FOLLOWING DISCUSSION WRITTEN BY PREVIOUS SHIFT

&&

.SHORT TERM...(TONIGHT-THURSDAY)

WEAK SHORTWAVE WILL CONTINUE TO MOVE THROUGH THE FORECAST AREA THIS
AFTERNOON. THERE WILL BE CONTINUED LOCAL GUSTY AND ERRATIC WINDS
ACROSS THE WESTERN PORTION OF THE ANTELOPE VALLEY DUE TO STRONG
WINDS MOVING ACROSS THE TEHACHAPI MOUNTAIN RANGE. LOCAL BLOWING SAND
COULD CAUSE BRIEF HAZARDOUS ROAD CONDITIONS ACROSS HWY 14 AND 138
WITH THIS WAVE TYPE EFFECT OVER THE TEHACHAPIS. THIS SHOULD ABATE
LATER THIS EVENING.

VERY STRONG WINDS BEHIND THIS SHORTWAVE WILL INCREASE DRAMATICALLY
OVERNIGHT. CURRENTLY LAX-BFL SFC GRADS WERE NEARLY -8.0 MB THIS
AFTERNOON. WITH SUCH STRONG GRADIENTS...THE I-5 CORRIDOR WILL BE
UNDER THE GUN WITH VERY GUSTY NORTHERLY WINDS 25 TO 40 MPH WITH
GUSTS TO 55 MPH THIS AFTERNOON. HOWEVER...AS THE WINDS BEGIN TO
SHIFT OUT OF THE NORTHEAST...LAX-DGT SFC PRES GRADS WILL STRENGTHEN
RAPIDLY OVERNIGHT TO NEAR -9.0 MB. CURRENTLY NEAR NUETAL. WITH
DECENT UPPER LVL SUPPORT AS WELL...AND DECENT COLD AIR
ADVECTION...VERY STRONG WINDS WILL DEVELOP ACROSS THE MAJORITY OF
LA/VTU COUNTIES LATER THIS EVENING THROUGH CHRISTMAS DAY. EXPECT
MOUNTAINS TO REACH SUSTAINED WINDS BETWEEN 35 TO 50 MPH WITH GUSTS
OVER 70 MPH POSSIBLE LATER THIS EVENING THROUGH CHRISTMAS DAY. WIND
SPEEDS WILL BE SLIGHTLY LESS ACROSS THE WIND PRONE VALLEYS AND BELOW
THE PASSES AND CANYONS FROM THE HOLLYWOOD HILLS TO LEO CARRILLO
STATE PARK INCLUDING MALIBU. THE PEAK OF THIS WIND EVENT SHOULD
OCCUR BETWEEN 3 AM TO 9 AM CHRISTMAS DAY. THE SANTA BARBARA COUNTY
MOUNTAINS AND SOUTH COAST WILL EXPERIENCE GUSTY NORTH TO NORTHEAST
WINDS AS WELL THIS EVENING THROUGH THE OVERNIGHT HOURS. STRONGEST
WINDS SHOULD OCCUR OVERNIGHT NEAR THE MONTECITO HILLS AND AREAS
BELOW PASSES AND CANYONS. TEMPS WILL DECLINE SIGNIFICANTLY ACROSS
THE INTERIOR SECTIONS OF THE FORECAST AREA...INCLUDING THE ANTELOPE
VALLEY AND MOUNTAIN LOCATIONS WITH RELATIVELY COLD AIR ADVECTING
INTO THE REGION. TEMPS SHOULD BE ONLY SLIGHTLY COOLER ACROSS THE
COASTAL AND VALLEY AREAS A FEW DEGREES ON CHRISTMAS DAY.

RED FLAG WARNINGS ARE ALSO IN EFFECT FROM THIS EVENING THROUGH
CHRISTMAS DAY FOR LA/VTU COUNTIES EXCLUDING THE ANTELOPE VALLEY FOR
STRONG WINDS AND LOWER RH VALUES. WINDS WILL BEGIN TO DIE DOWN
TUESDAY EVENING.

ANOTHER WEAK INSIDE SLIDER WILL DROP ACROSS NEVADA ON WED TO HELP
SET UP ANOTHER ROUND OF GUSTY OFFSHORE WINDS IN ITS WAKE. EXPECT
STRONG NORTHERLY WINDS TO DEVELOP ONCE AGAIN ACROSS THE SBA/VTU/LA
COUNTY MOUNTAINS WITH THE I-5 CORRIDOR BEING AFFECTED WEDNESDAY.
TEMPS WILL BE MUCH COOLER ACROSS THE MOUNTAINS AND ANTELOPE VALLEY
ON WED...WHILE MUCH OF THE FORECAST AREA WILL ONLY REACH THE 50S N
OF POINT CONCEPTION WITH HIGHS ONLY REACHING THE MID 60S IN THE
WARMEST AREAS IN LA/VTU COUNTIES. WINDS WILL BEGIN TO SHIFT OFFSHORE
WED NIGHT FOR AT LEAST ADVISORY LEVEL WINDS WILL BE POSSIBLE FOR
THE MOUNTAINS AND VALLEYS OF LA/VTU COUNTIES. WINDS WILL REMAIN
WEAKLY OFFSHORE THURSDAY WITH TEMPS SIMILAR ACROSS THE COASTAL AND
VALLEY AREAS.

.LONG TERM...(FRI-MON)
BROAD W TO NWLY FLOW ALOFT CONTINUES ACROSS THE REGION THU THROUGH
SUN. A COUPLE OF WEAKENING FRONTAL SYSTEMS COULD THREATEN THE AREA
WITH SOME RAIN...WITH THE BEST THREAT OF WDSPRD RAIN ACROSS THE AREA
ON FRI AND FRI NIGHT. WILL KEEP SLIGHT POPS FOR AREAS N OF PT
CONCEPTION FOR SAT AND SAT NIGHT AS ANOTHER SYSTEM BRUSHES BY TO THE
N. RAINFALL AMOUNTS SHOULD BE ON THE LOW SIDE. IT WILL BE QUITE COOL
ACROSS THE ENTIRE AREA THU THRU SUN. UPPER HIGH MOVES CLOSER TO AREA
ON MONDAY WHICH SHOULD BRING A FEW DEGREES OF WARMING TO THE AREA.
BUT NEAR NORMAL FOR THIS TIME OF YEAR.

&&

.AVIATION...

24/2210...HIGH PRESSURE ALOFT WILL KEEP VFR CONDS TO THE AREA
THROUGH THE PERIOD...WHILE INCREASING HIGH PRESSURE OVER THE FOUR
CORNERS WILL BRING AN EXTENDED PERIOD OF OFFSHORE WINDS TO THE AREA
STARTING TONIGHT. LGT-MDT TURBC AND LLWS ARE LIKELY OVER AND NEAR
HIER TRRN....AS WELL AS KBUR AND KVNY. MDT-SVR UDDS AND LLWS ARE
LIKELY AROUND KWJF AND KPMD THROUGH 06Z AS WELL.

FOR KLAX...HIGH CONFIDENCE IN CLEAR SKIES THROUGH PERIOD. 10 KT OR
LESS SEABREEZE WILL WEAKEN AFTER 03Z...FOLLOWED BY EAST WINDS AROUND
8 KTS AFTER 10Z. OCCASIONAL EAST GUSTS OVER 10 KTS ARE POSSIBLE.

FOR KBUR...HIGH CONFIDENCE IN CLEAR SKIES THROUGH THE PERIOD. NW
WINDS ARE EXPECTED TO INCREASE AND GUST AROUND 20 KTS IN THE EVENING
HOURS...THEN TURN EASTERLY AFTER 10Z. LGT TO MDT TURBULENCE VERY
LIKELY FROM SFC-070 THROUGH TUES AM.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WARNING (SEE LAXNPWLOX).
RED FLAG WARNING (SEE LAXRFWLOX).
WIND ADVISORY (SEE LAXNPWLOX).
GALE WARNING (SEE LAXCWFLOX).
SMALL CRAFT ADVISORY (SEE LAXCWFLOX).
HIGH SURF ADVISORY (SEE LACCFWLOX).

&&

PUBLIC...30/KAPLAN
AVIATION...MEIER

WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Dec 24, 6:45 PM PST, 2 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
645 PM PST MON DEC 24 2007

CAZ034>041-044>047-051>054-059-087-088-251400-
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
LOS ANGELES COUNTY VALLEYS-SAN LUIS OBISPO COUNTY MOUNTAINS-
SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY-
645 PM PST MON DEC 24 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA.

.DAY ONE... TODAY

GUSTY NORTH TO NORTHEAST WINDS WILL CONTINUE ACROSS THE MOUNTAINS OF
VENTURA AND LOS ANGELES COUNTIES...INCLUDING THE SANTA MONICAS
THROUGH THIS AFTERNOON. SUSTAINED WINDS WILL BE BETWEEN 20 AND 35
MPH WITH GUSTS TO AROUND 50 MPH TODAY. IN THE MOUNTAINS OF LOS
ANGELES AND VENTURA COUNTIES...WINDS ARE EXPECTED TO INCREASE
TONIGHT TO 30 TO 50 MPH WITH GUSTS POSSIBLY OVER 70 MPH. IN THE
VALLEYS OF LOS ANGELES AND VENTURA COUNTIES...IN COASTAL SECTIONS OF
LOS ANGELES COUNTY BELOW PASSES AND CANYONS FROM HOLLYWOOD TO LEO
CARRILLO STATE PARK...AND IN COASTAL SECTIONS OF VENTURA
COUNTY...WIND WILL INCREASE TONIGHT...AND GUSTS TO 60 MPH ARE
POSSIBLE. WINDS MAY REACH ADVISORY LEVEL TONIGHT THROUGH AND BELOW
PASSES AND CANYONS OF THE SANTA YNEZ RANGE IN SANTA BARBARA COUNTY.
STRONG WINDS AND A SHARP DROP IN RELATIVE HUMIDITY VALUES THIS
EVENING WILL CAUSE CRITICAL FIRE WEATHER CONDITIONS IN THE MOUNTAINS
OF LOS ANGELES AND VENTURA COUNTIES BY THIS EVENING...AND IN COASTAL
AND VALLEY AREAS OF LOS ANGELES AND VENTURA COUNTIES BY TONIGHT.
GALE WINDS WILL CONTINUE ACROSS ZONE 673 NEAR POINT CONCEPTION
THROUGH TONIGHT WITH FREQUENT WIND GUSTS TO 35 KT.

* HIGH WIND WARNING..........SEE WWUS76 KLOX - NPWLOX FOR DETAILS *

* RED FLAG WARNING...........SEE WWUS86 KLOX - RFWLOX FOR DETAILS *

* WIND ADVISORY..............SEE WWUS76 KLOX - NPWLOX FOR DETAILS *

* GALE WARNING...............SEE FZUS56 KLOX - CWFLOX FOR DETAILS *

* HIGH SURF ADVISORY.........SEE WHUS46 KLOX - CFWLOX FOR DETAILS *

.DAYS TWO THROUGH SEVEN... TUESDAY THROUGH SUNDAY

IN THE MOUNTAINS OF LOS ANGELES AND VENTURA COUNTIES...NORTHEAST
WINDS OF 30 TO 50 MPH ARE EXPECTED TUESDAY MORNING THROUGH TUESDAY
AFTERNOON...WITH GUSTS TO 70 MPH POSSIBLE. IN THE VALLEYS OF LOS
ANGELES AND VENTURA COUNTIES...IN COASTAL SECTIONS OF LOS ANGELES
COUNTY BELOW PASSES AND CANYONS FROM HOLLYWOOD TO LEO CARRILLO STATE
PARK...AND IN COASTAL SECTIONS OF VENTURA COUNTY...NORTHEAST WINDS
OF 25 TO 40 MPH ARE EXPECTED TUESDAY MORNING INTO TUESDAY
AFTERNOON...AND GUSTS TO 60 MPH ARE POSSIBLE. GUSTY WINDS WILL ALSO
LIKELY AFFECT LOCATIONS THROUGH AND BELOW PASSES AND CANYONS OF THE
SANTA YNEZ RANGE IN SANTA BARBARA COUNTY TUESDAY MORNING.STRONG
WINDS AND VERY LOW RELATIVE HUMIDITY VALUES WILL CAUSE CRITICAL FIRE
WEATHER CONDITIONS ACROSS VENTURA COUNTY AND MUCH OF LOS ANGELES
COUNTY THROUGH TUESDAY EVENING.

* HIGH WIND WARNING..........SEE WWUS76 KLOX - NPWLOX FOR DETAILS *

* RED FLAG WARNING...........SEE WWUS86 KLOX - RFWLOX FOR DETAILS *

* WIND ADVISORY..............SEE WWUS76 KLOX - NPWLOX FOR DETAILS *

* GALE WARNING...............SEE FZUS56 KLOX - CWFLOX FOR DETAILS *

* HIGH SURF ADVISORY.........SEE WHUS46 KLOX - CFWLOX FOR DETAILS *

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

30

The office that day

Everything else NWS Los Angeles, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 24, 6:40 PM PSTHigh Surf AdvisoryLOX33 hr
Dec 25, 3:15 AM PSTMarine Weather StatementLOX13 hr

Nearby

Wind Advisories in California, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.